Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


My Metobolic Dr. said that Suplements were frowned upon considering high cholest/triglis/liver enzymes. Is that true?
Aug 24, 2008

I was born into a family of bad eating (latin) and have tried to change my habbits. My metobolic Dr. informed that he highly did not recomend the use of suplements to help with cholesteral/triglicoride and liver enzyme problems. (I am on zetia for cholesteral & glimiperide for diabetes)Still in a 2 month period that I didn't take the suplements, all have shot up 3 times as bad to the point he states my pancreus will fail...I am currently on Atripila and have on ocassion missed several doses (for whatever reason)but still undetectable. There is a possible relapse of KS. Is this familiar in any way and is he correct on the suplements issue. He has left me terrified to eat and take vitamins. He put me on thyroid meds and high blood pressure meds on the same visit. How is all this related and is he correct about the suplements?

Response from Mr. Vergel

Can you help me out with more information

1- Are you overweight? What is your height and weight? Losing weight can improve your lipids, blood sugar, and blood pressure.

2- Supplements like Omega 3 fish oils and Niacin have been studied in HIV and found to be great compliments to lipid lowering agents

3- Besides your thyroid function, did your doctor check other hormones like testosterone?

4- Do you exercise?

5- You mentioned liver enzyme problems. How high? Are you Hepatitis B or C positive? Do you drink a lot of alcohol?

6- Do you smoke?

Please let me know

Nelson



Previous
Exercise
Next
Low Carb Diets: Any special concerns for HIVers?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement